MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Entrapment of Device (1212); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: only the main coil was returned for analysis.The coil was returned stuck inside a cordis microcatheter.The catheter was cut and the coil was removed from the catheter.The coil was found to be kinked and stretched.Microscopic inspection revealed that the zap tip of the main coil has a smooth surface.The interlocking arm was inspected, and the interlocking arm was found detached.Dimensional inspection revealed that the number of distal fiber bundles, the overall dimension (od) of zap tip and primary coil (od) are within specification, while the number of proximal fiber bundles did not match with specification as there was loss of fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 11feb2021.It was reported that the coil could not advance through the microcatheter.A 2d 18mm x 40cm interlock-35 embolics was selected for use in an embolization of the spleenic artery.During the procedure, resistance was felt upon advancement on the coil.Subsequently, it was noted that the device could not be pushed and was stuck at the middle of the catheter.The device was pulled out, and the procedure was completed with another of the same device.There were no complications reported and the patient was stable.However, device analysis revealed a detached interlocking arm and loss of proximal fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11385715
Report Number2134265-2021-02489
Device Sequence Number19693898
Product Code KRD
UDI-Device Identifier08714729795414
UDI-Public08714729795414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024574413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight60